Alert archive / California / Wind Advisories in 2015

Wind Advisory 7, NWS San Diego, CA

February 27, 2015Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 27, 2015, 2:45 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 27, 2015, 6:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2015, 2:45 AM PST (10:45 UTC)
In effect from
Feb 27, 2015, 6:00 PM PST
Expired
Feb 28, 2015, 4:00 PM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS76 KSGX 271045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 AM PST FRI FEB 27 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR TONIGHT THROUGH SATURDAY NIGHT...

.A LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONGER ONSHORE
FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR TONIGHT THROUGH SATURDAY WITH STRONGER WINDS
DECREASING FROM THE NORTH ON SATURDAY NIGHT.

CAZ055-060-065-272230-
/O.NEW.KSGX.WI.Y.0007.150228T0200Z-150301T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
245 AM PST FRI FEB 27 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
SATURDAY. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS
  TO 55 MPH.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF
  STRONGER WINDS FOR TONIGHT THROUGH SATURDAY...DECREASING
  SATURDAY NIGHT.

* LOCATION...STRONGEST WINDS ON DESERT MOUNTAIN SLOPES INTO
  ADJACENT DESERT AREAS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE
  DESERTS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-272230-
/O.NEW.KSGX.WI.Y.0007.150228T0200Z-150301T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
245 AM PST FRI FEB 27 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
SUNDAY. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF
  STRONGER WINDS FOR TONIGHT INTO SATURDAY NIGHT...DECREASING LATE
  SATURDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE
  DESERTS.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE
HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
6 follow-up statements
488 
WWUS76 KSGX 272053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST FRI FEB 27 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR TONIGHT THROUGH SATURDAY NIGHT...

.A LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONGER ONSHORE
FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS
AND DESERTS FOR TONIGHT THROUGH SATURDAY WITH STRONGER WINDS
DECREASING FROM THE NORTH ON SATURDAY NIGHT.

CAZ056-058-272200-
/O.CAN.KSGX.WI.Y.0007.150228T0200Z-150301T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1253 PM PST FRI FEB 27 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS IN THE MOUNTAINS WILL BE ADDRESSED BY THE WINTER
STORM WARNING.

$$

CAZ055-272200-
/O.CAN.KSGX.WI.Y.0007.150228T0200Z-150301T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1253 PM PST FRI FEB 27 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS IN THE MOUNTAINS WILL BE ADDRESSED BY THE WINTER
STORM WARNING.

$$

CAZ060-065-272200-
/O.CON.KSGX.WI.Y.0007.150228T0200Z-150301T0000Z/
APPLE AND LUCERNE VALLEYS-SAN GORGONIO PASS NEAR BANNING-
1253 PM PST FRI FEB 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST SATURDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 55 MPH. 

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF 
  STRONGER WINDS FOR TONIGHT THROUGH SATURDAY...DECREASING 
  SATURDAY NIGHT. 

* LOCATION...STRONGEST WINDS ON DESERT MOUNTAIN SLOPES INTO 
  ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-272200-
/O.CON.KSGX.WI.Y.0007.150228T0200Z-150301T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1253 PM PST FRI FEB 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST SUNDAY...

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF 
  STRONGER WINDS FOR TONIGHT INTO SATURDAY NIGHT...DECREASING 
  LATE SATURDAY NIGHT. 

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG 
  DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
761 
WWUS76 KSGX 272102
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PST FRI FEB 27 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR TONIGHT THROUGH SATURDAY NIGHT...

.A LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONGER ONSHORE
FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS
AND DESERTS FOR TONIGHT THROUGH SATURDAY WITH STRONGER WINDS
DECREASING FROM THE NORTH ON SATURDAY NIGHT.

CAZ060-065-280600-
/O.CON.KSGX.WI.Y.0007.150228T0200Z-150301T0000Z/
APPLE AND LUCERNE VALLEYS-SAN GORGONIO PASS NEAR BANNING-
102 PM PST FRI FEB 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST SATURDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 55 MPH. 

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF 
  STRONGER WINDS FOR TONIGHT THROUGH SATURDAY...DECREASING 
  SATURDAY NIGHT. 

* LOCATION...STRONGEST WINDS ON DESERT MOUNTAIN SLOPES INTO 
  ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-280600-
/O.CON.KSGX.WI.Y.0007.150228T0200Z-150301T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
102 PM PST FRI FEB 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST SUNDAY...

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON WITH PERIODS OF 
  STRONGER WINDS FOR TONIGHT INTO SATURDAY NIGHT...DECREASING 
  LATE SATURDAY NIGHT. 

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG 
  DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
683 
WWUS76 KSGX 280542
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 PM PST FRI FEB 27 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR TONIGHT THROUGH SATURDAY NIGHT...

.A LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONG GUSTY
WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH SATURDAY.
THE WINDS WILL DECREASE SATURDAY NIGHT.

CAZ060-065-281400-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-150301T0000Z/
APPLE AND LUCERNE VALLEYS-SAN GORGONIO PASS NEAR BANNING-
942 PM PST FRI FEB 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH.

* TIMING...TONIGHT THROUGH SATURDAY...DECREASING SATURDAY NIGHT.

* LOCATION...STRONGEST WINDS ON DESERT MOUNTAIN SLOPES INTO 
  ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-281400-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-150301T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
942 PM PST FRI FEB 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...TONIGHT INTO SATURDAY NIGHT...DECREASING LATE SATURDAY
  NIGHT.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG 
  DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
235 
WWUS76 KSGX 281148
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 AM PST SAT FEB 28 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS INTO THIS AFTERNOON...

.A LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING STRONGER ONSHORE
FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS THROUGH THIS
MORNING...DECREASING DURING THE AFTERNOON.

CAZ056-058-282000-
/O.EXA.KSGX.WI.Y.0007.000000T0000Z-150301T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
348 AM PST SAT FEB 28 2015

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 
  MPH. 

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG
  DESERT MOUNTAIN SLOPES.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-282000-
/O.EXT.KSGX.WI.Y.0007.000000T0000Z-150228T2000Z/
APPLE AND LUCERNE VALLEYS-
348 AM PST SAT FEB 28 2015

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-282000-
/O.EXT.KSGX.WI.Y.0007.000000T0000Z-150301T0000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
348 AM PST SAT FEB 28 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ065-282000-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-150301T0000Z/
SAN GORGONIO PASS NEAR BANNING-
348 AM PST SAT FEB 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
269 
WWUS76 KSGX 281941
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1141 AM PST SAT FEB 28 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS INTO THIS AFTERNOON...

.A LOW PRESSURE SYSTEM FROM THE NORTH WILL CONTINUE GUSTY WESTERLY
WINDS OVER THE MOUNTAINS...AND LOCALLY INTO THE LOWER DESERTS
INTO THIS AFTERNOON.

CAZ060-282045-
/O.EXP.KSGX.WI.Y.0007.000000T0000Z-150228T2000Z/
APPLE AND LUCERNE VALLEYS-
1141 AM PST SAT FEB 28 2015

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA SO THE ADVISORY WILL
EXPIRE. 

$$

CAZ056-058-061-062-065-010000-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-150301T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
1141 AM PST SAT FEB 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST.

* IMPACTS...DRIVING OF HIGH PROFILE VEHICLES WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
741 
WWUS76 KSGX 010010
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
410 PM PST SAT FEB 28 2015

...WIND ADVIORY HAS EXPIRED...

CAZ056-058-061-062-065-010115-
/O.EXP.KSGX.WI.Y.0007.000000T0000Z-150301T0000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
410 PM PST SAT FEB 28 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN BELOW ADVISORY LEVELS. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:30 PM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 26, 9:30 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU FEB 26 2015

.SYNOPSIS... ONSHORE FLOW WILL STRENGTHEN THROUGH SATURDAY AS A COLD
STORM SYSTEM DROPS SOUTH ALONG THE CALIFORNIA COAST. STRONG WINDS IN
THE MOUNTAINS AND DESERTS...AND PERIODS OF RAIN AND MOUNTAIN SNOW
ARE EXPECTED LATE FRIDAY THROUGH MONDAY. SHOWERS MAY BECOME HEAVY AT
TIMES WITH A THUNDERSTORM OR TWO POSSIBLE SATURDAY NIGHT AND SUNDAY.
SCATTERED SHOWERS COULD LINGER THROUGH EARLY WEDNESDAY AS A FEW MORE
SYSTEMS MOVE ACROSS THE AREA.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 9 PM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER-LEVEL
TROUGH OFF THE SOUTHWEST COAST OF BRITISH COLUMBIA AND AN UPPER-
LEVEL RIDGE OFF OF THE UNITED STATES WEST COAST WITH PATCHES OF MID
AND HIGH LEVEL CLOUDS DRIFTING OVER THE AREA.

AN UPPER-LEVEL RIDGE WILL REMAIN OFF THE WEST COAST THROUGH TOMORROW
MORNING. HEIGHTS WILL LOWER AND ONSHORE FLOW WILL STRENGTHEN AHEAD
OF AN APPROACHING UPPER-LEVEL TROUGH FROM THE NORTHWEST...HELPING TO
DEEPEN THE MARINE LAYER TONIGHT AND DEVELOP LOW CLOUDS AND PATCHY
FOG INTO THE INLAND VALLEYS...ALONG WITH A COOLING TREND GUSTY
WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS BY FRIDAY
AFTERNOON.

THE TROUGH DIGGING ALONG THE PACIFIC NORTHWEST FRIDAY WILL CONTINUE
SOUTH AND DEEPEN...WITH THE CENTER ARRIVING OVER SOUTHWEST CA BY
LATE SUNDAY. LIGHT TO MODERATE PRECIPITATION MAY BEGIN AS EARLY AS
FRIDAY EVENING AND CONTINUE THROUGH MONDAY OVER SW CA...WITH
GREATEST CHANCES FOR AND HEAVIEST PRECIPITATION SATURDAY AND SUNDAY.
THE COLDEST WEATHER WILL OCCUR DURING THAT PERIOD AS WELL. SNOW
LEVELS WILL BEGIN AROUND 7000 FT FRIDAY EVENING...DROP TO AROUND
5500 FT SATURDAY MORNING...AND BOTTOM OUT AT NEAR 4000 FT SUNDAY
MORNING. 500 MB TEMPS OF -24 TO -26 DEG C WILL CREATE THE
POSSIBILITY OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...WHICH COULD
GENERATE LOCALLY HIGHER PRECIPITATION AMOUNTS WHERE THEY DEVELOP.
STRONG WESTERLY WINDS WILL DEVELOP FROM THE SYSTEM AS WELL...WITH
STRONGEST WIND GUSTS OF 55 TO 65 MPH OVER MOUNTAIN PEAKS...AND GUSTS
TO 50 MPH POSSIBLE IN THE DESERTS SATURDAY. A WINTER STORM WATCH
REMAINS IN EFFECT FOR THE MOUNTAINS ABOVE 5000 FT FOR SATURDAY
AFTERNOON THROUGH MONDAY AFTERNOON.

...FORECAST STORM TOTAL PRECIP AMOUNTS FRI AFTN - MON MORNING...
DESERTS.....0.25 TO 0.50 INCHES
COAST.......0.50 TO 1.00 INCHES
VALLEYS.....0.75 TO 1.50 INCHES
MOUNTAINS...1.50 TO 2.75 INCHES

...FORECAST STORM TOTAL SNOWFALL AMOUNTS FRI AFTN - MON MORNING...
4000 TO 5000 FT...1 TO 4 INCHES
5000 TO 6000 FT...4 TO 10 INCHES
6000 TO 7000 FT...6 TO 12 INCHES
ABOVE 7000 FT.....10 TO 16 INCHES...LOCAL AMOUNTS TO 18 INCHES

ANOTHER TROUGH WILL QUICKLY FOLLOW THE WEEKEND STORM AND CONTINUE
THE POSSIBILITY OF PRECIP...MAINLY OVER AND WEST OF THE MOUNTAINS
LATER MONDAY THROUGH EARLY WEDNESDAY. THIS SYSTEM WILL KEEP SNOW
LEVELS LOW...AROUND 4500 FT THROUGH MID NEXT WEEK. LIGHT TO
MODERATE PRECIPITATION AMOUNTS ARE POSSIBLE WITH THIS TROUGH...AS
WELL. THE 18Z ECMWF AND GFS ARE IN CLOSER AGREEMENT NOW...MOVING
PRECIPITATION OUT OF THE AREA WEDNESDAY MORNING. THEREFORE...WILL
KEEP THE FORECAST DRY FOR WEDNESDAY AFTERNOON. DRY NORTHWEST FLOW
ALOFT IS STILL FORECAST FOR NEXT THURSDAY. HIGH TEMPERATURES WILL
WARM TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
270400Z...COAST/VALLEYS...SCT CLOUDS AOA 20000 FT MSL
AND UNRESTRICTED VIS PREVAIL. 27/0500-1500 UTC...STRATUS GRADUALLY
DEVELOPING WITHIN 25-50 SM OF THE COAST WITH BASES AROUND 1200-1800
FT MSL...TOPS 2200-2500 FT MSL...AREAS OF 3-5 SM VIS...AND LOCAL VIS
AOB 1SM POSSIBLE FOR THE CENTRAL VALLEY AREAS. THESE LOW
VISIBILITIES ARE NOT LIKELY TO IMPACT THE TERMINAL LOCATIONS. SLOW
AND PARTIAL CLEARING OF LOWER CLOUDS EXPECTED 27/1500-2000 UTC.
280000Z LOW CLOUDS AGAIN DEVELOP AND CONTINUE AS THE NEXT STORM
SYSTEM APPROACHES. FORECAST CONFIDENCE MODERATE TO HIGH.

MTNS/DESERTS...UNRESTRICTED VIS AND FEW-SCT CLOUDS AOA 20000 FT MSL
THROUGH FRIDAY NIGHT.

&&

.MARINE...
8 PM...WEATHER IMPACTS FEW THROUGH NOON FRIDAY. WINDS AND
SEAS WILL INCREASE FRIDAY EVENING THROUGH SATURDAY AFTERNOON WITH AN
APPROACHING STORM SYSTEM. WEST-NORTHWEST WIND GUSTS 25 TO 30 KT ARE
LIKELY OVER THE COASTAL WATERS DURING THAT TIME PERIOD...WITH SHORT-
PERIOD SEAS LIKELY INCREASING TO 6-9 FEET...RESULTING IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT. WINDS AND SEAS WILL LOWER SATURDAY NIGHT
INTO SUNDAY.

ALSO WITH THIS STORM SYSTEM...PERIODS OF SHOWERS WILL OCCUR THIS
WEEKEND...WITH THUNDERSTORMS POSSIBLE SUNDAY. THUNDERSTORMS MAY
PRODUCE SMALL HAIL...GUSTY AND ERRATIC WINDS...HEAVY RAINS AND
WATERSPOUTS. FOR FORECAST DETAILS...SEE LAXCWFSGX.

&& &&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY
     AFTERNOON FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO
     COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.
&&

PUBLIC...23
AVIATION/MARINE...PIERCE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:26 AM PSTSmall Craft AdvisorySGX34 hr
Feb 27, 1:05 PM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego3 days

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.